Elliptic genera of singular varieties

Lev Borisov, Anatoly Libgober

Research output: Contribution to journalArticlepeer-review

39 Scopus citations

Abstract

The notions of orbifold elliptic genus and elliptic genus of singular varieties are introduced, and the relation between them is studied. The elliptic genus of singular varieties is given in terms of a resolution of singularities and extends the elliptic genus of Calabi-Yau hypersurfaces in Fano Gorenstein toric varieties introduced earlier. The orbifold elliptic genus is given in terms of the fixed-point sets of the action. We show that the generating function for the orbifold elliptic genus Σ Ellorb (Xn, Σn) pn for symmetric groups Σn acting on n-fold products coincides with the one proposed by R. Dijkgraaf, G. Moore, E. Verlinde, and H. Verlinde. The two notions of elliptic genera are conjectured to coincide.

Original languageEnglish (US)
Pages (from-to)319-351
Number of pages33
JournalDuke Mathematical Journal
Volume116
Issue number2
DOIs
StatePublished - Feb 1 2003
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'Elliptic genera of singular varieties'. Together they form a unique fingerprint.

Cite this